MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLU SELECT SUCTIONAID TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLU SELECT SUCTIONAID TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/860/090
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: lot number, expiration date, and h4: manufacture date are unknown, no information has been provided to date.Device evaluation: no lot number was provided therefor no device history report (dhr) review could be completed.One decontaminated sample was returned for investigation.Visual inspection showed the inflation line was cut.The inflation test that occurs during manufacturing was repeated on the received sample.It was found that sample cannot pass this 12 hour test due to leak from inflation line cut.It is improbable that such defect would not be detected upon manufacturing.Complaint history was checked and there is no trend of similar customer complaints therefore this issue is considered to be isolated incident only.Root cause of this incident remains unknown.No actions have been taken at this time.
 
Event or Problem Description
It was reported that during the pre-use check, the customer tried to put air in the cuff but could not.The cuff would not inflate.No patient injury reported.It has been reported that no additional information will be available for this event.

Brand Name
PORTEX BLU SELECT SUCTIONAID TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16810094
Report Number3012307300-2023-04529
Device Sequence Number14950489
Product Code BTO
UDI-Device Identifier15019517076172
UDI-Public15019517076172
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/860/090
Device Catalogue Number101/860/090CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown